Alert archive / Louisiana / Small Craft Advisories in 2014
Small Craft Advisory 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Jan 23, 2014, 4:06 AM CST. It took effect at Jan 23, 2014, 3:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 4:06 AM CST (10:06 UTC)
- In effect from
- Jan 23, 2014, 3:00 PM CST
- Expired
- Jan 24, 2014, 9:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
428 WHUS74 KLCH 231006 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 406 AM CST THU JAN 23 2014 ...STRONG NORTHERLY WINDS EXPECTED THIS AFTERNOON THROUGH FRIDAY... .A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS LATER THIS MORNING...WITH STRONG OFFSHORE WINDS EXPECTED IN THE WAKE OF THE FRONT THIS AFTERNOON THROUGH FRIDAY. SMALL CRAFT ADVISORIES WILL BE REQUIRED...WITH GALE WARNINGS POSSIBLE. WINDS AND SEAS WILL SUBSIDE BY LATE FRIDAY INTO THE WEEKEND AS THE PRESSURE GRADIENT RELAXES. GMZ430-432-435-450-452-455-232200- /O.NEW.KLCH.SC.Y.0009.140123T2100Z-140124T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 406 AM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-232200- /O.NEW.KLCH.SC.Y.0009.140123T2100Z-140124T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 406 AM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON CST FRIDAY. * WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
550 WHUS74 KLCH 232151 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 PM CST THU JAN 23 2014 ...STRONG NORTHERLY WINDS EXPECTED THIS AFTERNOON THROUGH FRIDAY... .A STRONG COLD FRONT WILL CONTINUE TO SINK SOUTH THROUGH THE COASTAL WATERS THIS EVENING...WITH STRONG OFFSHORE WINDS EXPECTED IN THE WAKE OF THE FRONT TONIGHT AND FRIDAY. WINDS AND SEAS WILL SUBSIDE BY LATE FRIDAY INTO THE WEEKEND AS THE PRESSURE GRADIENT RELAXES. GMZ470-472-475-240600- /O.EXT.KLCH.SC.Y.0009.000000T0000Z-140124T0000Z/ /O.NEW.KLCH.GL.W.0002.140124T0000Z-140124T1200Z/ /O.NEW.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 351 PM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO NOON CST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-450-452-455-240600- /O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 351 PM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
933 WHUS74 KLCH 240359 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 959 PM CST THU JAN 23 2014 ...STRONG NORTHERLY WINDS EXPECTED THIS AFTERNOON THROUGH FRIDAY... .STRONG BLUE NORTHERS WILL BE FOUND IN THE WAKE OF DEPARTING ARCTIC FRONT. WINDS AND SEAS WILL DECREASE ON SATURDAY...AS COLD HIGH PRESSURE BUILDS THROUGH TEXAS. GMZ470-472-475-241515- /O.CON.KLCH.GL.W.0002.000000T0000Z-140124T1200Z/ /O.CON.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 959 PM CST THU JAN 23 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY. * WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-450-452-455-241500- /O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 959 PM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
466 WHUS74 KLCH 240656 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1256 AM CST FRI JAN 24 2014 ...STRONG NORTHERLY WINDS TO CONTINUE FRIDAY... .STRONG BLUE NORTHERS WILL BE FOUND IN THE WAKE OF DEPARTING ARCTIC FRONT. WINDS AND SEAS WILL DECREASE ON SATURDAY...AS COLD HIGH PRESSURE BUILDS THROUGH TEXAS. GMZ470-472-475-241500- /O.CON.KLCH.GL.W.0002.000000T0000Z-140124T1200Z/ /O.CON.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1256 AM CST FRI JAN 24 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY. * WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-241500- /O.NEW.KLCH.LO.Y.0005.140124T0656Z-140124T1000Z/ /O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/ SABINE LAKE-CALCASIEU LAKE- 1256 AM CST FRI JAN 24 2014 ...LOW WATER ADVISORY IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. * LOW WATER: TIDES WILL REACH -1.0 FEET MEAN LOWER LOW WATER AT THE TIME OF PREDICTED LOW TIDE BETWEEN 1 AM AND 3 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ GMZ435-450-452-455-241500- /O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/ VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 1256 AM CST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
687 WHUS74 KLCH 241040 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CST FRI JAN 24 2014 ...STRONG NORTHERLY WINDS TO SUBSIDE THIS MORNING... .WINDS AND SEAS WILL GRADUALLY SUBSIDE LATER THIS AFTERNOON AS HIGH PRESSURE BUILDS OVER THE NORTHERN GULF. GMZ470-472-475-241800- /O.CON.KLCH.GL.W.0002.000000T0000Z-140124T1200Z/ /O.CON.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 440 AM CST FRI JAN 24 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-450-452-455-241500- /O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 440 AM CST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. * LOW WATER: TIDES WILL REACH 1.0 -FEET MEAN LOWER LOW WATER AT THE TIME OF PREDICTED LOW TIDE BETWEEN 1 AM AND 3 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$
452 WHUS74 KLCH 241350 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 750 AM CST FRI JAN 24 2014 ...STRONG NORTHERLY WINDS TO SUBSIDE THIS MORNING... .WINDS AND SEAS WILL GRADUALLY SUBSIDE LATER THIS AFTERNOON AS HIGH PRESSURE BUILDS OVER THE NORTHERN GULF. GMZ430-432-435-450-452-455-241500- /O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 750 AM CST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ GMZ470-472-475-241800- /O.CON.KLCH.SC.Y.0010.000000T0000Z-140124T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 750 AM CST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS AND SEAS: NORTHEAST WINDS 25 KNOTS WITH LOCALLY HIGHER GUSTS. ROUGH SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 11:49 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 22, 11:49 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1149 PM CST WED JAN 22 2014 .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY MORNING, HOWEVER RAIN CHANCES WILL INCREASE MOSTLY IN THE AFTERNOON. RAIN WILL MOSTLY BE LIGHT AND BE ACROSS SE TX AND THE WESTERN LA PARISHES. LIQUID PRECIP WILL BEGIN TO MIX WITH FROZEN BY THE END OF THE TAF PERIOD, HOWEVER PRECIP WILL STILL REMAIN MOSTLY LIGHT. WINDS WILL BECOME NE OVERNIGHT AND BECOME VERY GUSTY DURING THURSDAY AFTERNOON AND EVENING. && .PREV DISCUSSION... /ISSUED 1048 PM CST WED JAN 22 2014/ DISCUSSION... UPDATED ZONES TO REFLECT AN INCREASE IN THE PRECIPITATION CHANCES FOR THURSDAY AFTERNOON AND THURSDAY NIGHT. OTHERWISE...THE ZONE PACKAGE IS ON TARGET. PREV DISCUSSION... /ISSUED 542 PM CST WED JAN 22 2014/ AVIATION...SOUTHEAST WINDS WILL GRADUALLY WEAKEN THIS EVENING WITH EAST TO NORTHEAST WINDS EXPECTED BY SUNRISE. NORTHEAST WINDS WILL INCREASE FARTHER AND BECOME VERY GUSTY BY MID DAY THURSDAY AND REMAIN ELEVATED THROUGH THE END OF THE TAF PERIOD. LIGHT RAIN SHOWERS WILL BECOME POSSIBLE DURING THURSDAY, HOWEVER MOST PRECIP WILL BE CONFINED TO THE WEST HALF OF THE AREA. WILL KEEP MENTION OF ANY PRECIP OUT OF THE KAEX, KLFT, KARA FOR NOW AS CHANCE IS MINIMAL. PRECIP CHANCES WILL INCREASE FARTHER BEYOND THE TAF PERIOD FOR THOSE TERMINALS. PREV DISCUSSION... /ISSUED 445 PM CST WED JAN 22 2014/ DISCUSSION... LATEST SFC MAP SHOWED A CDFNT EXTENDING SW TO NE ACROSS WESTERN/CENTRAL TEXAS...WHILE TO THE NORTH AN ARCTIC FRONT IS RACING SOUTHWARD THROUGH THE NORTHERN/CENTRAL PLAINS. ALOFT...MEAN TROF AXIS CONTINUES OVER THE ERN CONUS...WITH A COUPLE OF SHORTWAVE TROFS TRANSLATING THROUGH THE NW FLOW ALOFT NEAR THE CANADIAN BORDER/NORTHERN PLAINS AND THE PAC NW. RETURN FLOW TODAY AND THE VERY DRY AIRMASS IN PLACE HAS ALLOWED TEMPERATURES TO CLIMB INTO THE UPPER 50S TO MID 60S THIS AFTERNOON...BUT THIS WARM UP WILL BE SHORT LIVED. THE ARCTIC FRONT IS PROGGED TO CONTINUE QUICKLY SOUTHWARD TONIGHT...AND EVENTUALLY CATCH AND OVERTAKE THE TEXAS FRONT AS IT CROSSES THE REGION TOMORROW MORNING. SOME DIURNAL RISE IN TEMPERATURES IS EXPECTED TOMORROW MORNING...AND PERHAPS EVEN INTO EARLY AFTERNOON OVER SOUTHERN ZONES...BEFORE STRONG COLD AIR ADVECTION ASSOCIATED WITH THE ARCTIC HIGH BEGINS LATE TOMORROW AFTERNOON/EVENING. MEANWHILE...ISENTROPIC ASCENT IS PROGGED TO BEGIN TOMORROW MORNING IN RESPONSE TO A JET MAX CORING THROUGH THE ARKLATEX/ARKLAMISS. WHILE THE ATMOSPHERIC THERMAL PROFILE WILL INITIALLY ONLY SUPPORT RAIN...THAT IS EXPECTED TO CHANGE BY EARLY THURSDAY EVENING AS THE COLD ARCTIC HIGH SINKS SOUTHWARD. USING A VARIETY OF PCPN TYPE FCSTING TECHNIQUES...AND LEANING QUITE HEAVILY ON THE TOP-DOWN METHOD...A MIX OF ALL MODES OF PCPN...LIQUID...FROZEN...AND FREEZING IS POSSIBLE FROM THU EVENING THROUGH THE DAY ON FRIDAY. THERE ARE STILL DIFFERENCES AMONG THE VARIOUS MODEL MODEL SOLUTIONS...BUT THERE ARE A COUPLE OF THINGS THAT STAND OUT AMONG THEM ALL...WHICH IS THAT LIFT AND MOISTURE WILL BE BETTER TO OUR WEST...AND THERE WILL BE A DRY LOW LEVEL LAYER TO CONTEND WITH. AT THIS TIME...GIVEN THE PROGGED QPF AMOUNTS...IT DOES NOT LOOK LIKE WE ARE IN DANGER OF MEETING OR EXCEEDING WINTER STORM WARNING CRITERIA...AND IN FACT...EVEN AN ADVISORY LOOKS UNLIKELY FOR MOST OF THE AREA. TEMPERATURES FRIDAY MORNING ARE FORECAST TO BE IN THE LOWER TO MID 20S...ONLY RISING INTO THE MID 30S DURING THE DAY. THE TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY NORTH WINDS DEVELOPING ALONG THE COAST AND OVER THE GULF WATERS...ESPECIALLY BY TOMORROW EVENING. BY FRIDAY MORNING...COUPLED WITH THE COLD TEMPERATURES...THESE WINDS ARE EXPECTED TO RESULT IN WIND CHILL READINGS IN THE TEENS...AND WILL BE NEAR WIND CHILL ADVISORY OVER THE EAST TEXAS LAKES INTO CENTRAL LOUISIANA. FURTHER...A WIND ADVISORY MAY BE REQUIRED FOR SOME COASTAL COUNTIES/PARISHES THURSDAY EVENING AND NIGHT...WHILE OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY WILL CERTAINLY BE NEEDED...AND A GALE WARNING IS NOT OUT OF THE QUESTION. MSTR IS EXPECTED TO BE FINALLY SHUNTED SOUTH OF THE AREA BY FRIDAY NIGHT...THOUGH SOME LINGERING PCPN MAY CONTINUE ALONG THE COAST AND OVER THE GULF WATERS THROUGH SATURDAY NIGHT. OTHERWISE...A GENERAL MODERATING TREND CAN BE EXPECTED THROUGH THE WEEKEND...WITH ANOTHER POWERFUL FRONT/ARCTIC BLAST PROGGED TO ARRIVE EARLY NEXT WEEK. MARINE... A BRIEF ONSHORE FLOW WILL CONTINUE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THIS STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH EARLY THURSDAY...WITH STRONG OFFSHORE WINDS EXPECTED IN THE WAKE OF THE FRONT THROUGH FRIDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED...WITH GALE WARNINGS POSSIBLE. WINDS AND SEAS WILL SUBSIDE BY LATE FRIDAY INTO THE WEEKEND AS THE PRESSURE GRADIENT RELAXES. && .PRELIMINARY POINT TEMPS/POPS... KLCH 41 50 26 39 29 / 10 50 50 50 10 KBPT 45 52 27 39 31 / 10 60 60 60 10 KAEX 34 46 22 37 26 / 10 40 40 30 10 KLFT 38 53 25 40 29 / 10 20 40 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
Hazardous weather outlook, Jan 22, 6:25 PM CST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 625 PM CST WED JAN 22 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 231145- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 625 PM CST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT A LIGHT FREEZE WILL BE POSSIBLE LATE TONIGHT INTO SUNRISE THURSDAY FROM AROUND THE ALEXANDRIA AREA AND TO POINTS NORTHEAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BY THURSDAY INCREASING MOISTURE WILL COMBINE WITH AN APPROACHING STORM SYSTEM ALOFT AS WELL AS ANOTHER COLD FRONT TO PRODUCE SCATTERED SHOWERS. BEHIND THE FRONT...ANOTHER BLAST OF ARCTIC AIR CAN BE EXPECTED ALONG WITH ADDITIONAL ROUNDS OF PRECIPITATION INTO FRIDAY. A WINTRY MIX IS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY MORNING...BUT FORECAST ACCUMULATIONS SHOULD BE MINIMAL. HIGH PRESSURE IS FORECAST TO AGAIN TAKE OVER IN TIME FOR THE WEEKEND...WITH DRY WEATHER TO ACCOMPANY IT. ANOTHER COLD FRONT IS EXPECTED NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-231145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 625 PM CST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTH WINDS ARE EXPECTED THURSDAY INTO FRIDAY AS A STRONG ARCTIC COLD FRONT MOVES INTO THE COASTAL WATERS...WITH SMALL CRAFT ADVISORIES LIKELY...ALONG WITH POSSIBLE GALE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:05 AM CST | Winter Weather Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 25 hr |
| Jan 23, 4:35 AM CST | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 25 hr |
| Jan 23, 3:51 PM CST | Gale Warning | LCH | 14 hr | |
| Jan 23, 3:51 PM CST | Small Craft Advisory | LCH | 20 hr | |
| Jan 23, 3:57 PM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 18 hr |
| Jan 23, 4:22 PM CST | Wind Chill Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 13 hr |
Nearby
Small Craft Advisories in Louisiana, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.